Skip to main content
padlock icon - secure page this page is secure

Aplastic anemia following administration of a tumor necrosis factor-α inhibitor

Buy Article:

$59.00 + tax (Refund Policy)

Kuruvilla J, Leitch HA, Vickars LM, Galbraith PF, Li CH, Al-Saab S, Naiman SC. Aplastic anemia following administration of a tumor necrosis factor-α inhibitor.

Eur J Haematol 2003: 71: 396–398. © Blackwell Munksgaard 2003. Abstract:

Upregulation of tumor necrosis factor-alpha (TNF-α) has been implicated in the pathogenesis of several inflammatory conditions, including rheumatoid arthritis. Therapeutic agents such as antibodies or soluble TNF-α receptor analogs, which block TNF-α activity are a recent addition to the therapeutic armamentarium for the conditions. We describe a patient who developed aplastic anemia complicated by sepsis after receiving etanercept, a TNF-α receptor analog, for the treatment of rheumatoid arthritis. Pancytopenia resolved within 3 wk of discontinuing etanercept. To our knowledge, this is the first report of aplastic anemia associated with TNF-α blockade.
No References
No Citations
No Supplementary Data
No Article Media
No Metrics

Keywords: aplastic anemia; etanercept; tumor necrosis factor-α inhibition

Document Type: Research Article

Affiliations: 1: Divisions of Hematology 2: Internal Medicine 3: Laboratory Medicine, St Paul's Hospital, University of British Columbia, Vancouver, BC, Canada

Publication date: November 1, 2003

  • Access Key
  • Free content
  • Partial Free content
  • New content
  • Open access content
  • Partial Open access content
  • Subscribed content
  • Partial Subscribed content
  • Free trial content
Cookie Policy
X
Cookie Policy
Ingenta Connect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more